MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE PRELOADED SPHINCTEROTOME V

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE PRELOADED SPHINCTEROTOME V
Model Number KD-V611M-07301S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is not completed.The exact cause of the reported event could not be conclusively determined at this time.No other information of the event could not be obtained.A supplemental report will be submitted, if additional or significant information becomes available at a later time.
 
Event or Problem Description
Olympus medical systems corp.(omsc) was informed that during cut of the papilla at the 2nd times using the subject device, the cutting wire was broken off and the insulation was also missing.The intended procedure was completed with another device.There was no patient injury reported.The customer reported that the other 4 products also was broken off and the insulation was missing from the last few weeks.This is the second report of five devices.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the device evaluation and the legal manufacturer's final investigation.The investigation confirmed the reported device problem.The cutting wire was broken and appeared scorched and melted.Additionally, the coated portion of the cutting wire was torn.The length of the coated portion of the cutting wire, and the cutting wire itself, were normal.There were no missing parts in the subject device.A review of the device history record found no deviations that could have caused or contributed to the reported device problem.A definitive root cause for the reported product problem was not established.However, it was probable that the issue occurred according to the following mechanism: 1.The cutting wire, at a torn area of the coated portion, came into contact with the distal end of the endoscope while the forceps elevator was raised.2.The output was activated as described in (1), and the cutting wire became hot instantly.This caused the cutting wire to break.The tear of the coated portion of the cutting wire was reproduced.It was thought that the tear occurred according to the following mechanism: 1.The forceps elevator of the endoscope was raised.2.When the cutting wire deflects, the coated portion of the cutting wire and the metal part of the distal end of the endoscope come into contact.3.As described in (2), the cutting wire was moved back and forth.This caused the coated portion of the cutting wire to tear.Additionally, the slider was pushed more than needed.This caused the cutting wire to deflect.The occurrence of the reported incident can be prevented by adhering to the instructions for use (ifu), which state the following: ¿since the cutting wire is very thin, it may break off in the following cases: the distance between the papilla of vater and the wire is very short, the output is too high or activated while the wire touches metal parts of the endoscope, or the wire is tightened too strong.When the wire breaks off, its proximal end will be retracted toward the endoscope if the slider is pulled.If the slider is pushed, the wire will be pushed out toward the papilla or move sideways.If the wire breaks off, stop the output immediately and pull the slider completely to retract the broken wire into the tube.Then withdraw the instrument from the papilla.Otherwise, patient injury, such as perforations, bleeding, or lacerations within the biliary duct and/or damage of the endoscope could result.Be sure that the rear end of the cutting wire is extended from the distal end of the endoscope.In case the cutting wire contacts the forceps elevator, insufficient output or unintended tissue injury may occur.Do not activate output while the cutting wire touches the metal parts of the endoscope, or they are being close together.This could burn the tissue and/or damage the endoscope or the instrument.¿ olympus will continue to monitor field performance for this device.
 
Event or Problem Description
The following events are related; refer to patient identifiers: (b)(6).

Brand Name
SINGLE USE PRELOADED SPHINCTEROTOME V
Common Device Name
SINGLE USE PRELOADED SPHINCTEROTOME
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key13718403
Report Number8010047-2022-04212
Device Sequence Number5883072
Product Code KNS
UDI-Device Identifier04953170403125
UDI-Public04953170403125
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K122505
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberKD-V611M-07301S
Device Lot NumberOYV
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/22/2022
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2022
Supplement Date Received by Manufacturer06/07/2022
Initial Report FDA Received Date03/10/2022
Supplement Report FDA Received Date07/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/23/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown